Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 101, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Oct 14, 2014, 2:42 PM CDT for Clark County, Missouri; Lee County, Iowa. It took effect at Oct 14, 2014, 3:38 PM CDT. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2014, 2:42 PM CDT (19:42 UTC)
- In effect from
- Oct 14, 2014, 3:38 PM CDT
- Expired
- Oct 17, 2014, 9:40 AM CDT
- In force
- 66 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, IA, Clark County, MO
The radar
The Quad Cities radar (KDVN), 148 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at St. Francisville (SFLM7).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05490600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
048
WGUS43 KDVN 141942
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT TUE OCT 14 2014
.HEAVY RAIN THE PAST TWO DAYS IS PUSHING PARTS OF THE LOWER
DES MOINES RIVER INTO FLOOD.
RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
&&
IAC111-MOC045-150742-
/O.NEW.KDVN.FL.W.0101.141015T0200Z-141017T1440Z/
/SFLM7.1.ER.141015T0200Z.141015T1200Z.141016T0240Z.NO/
242 PM CDT TUE OCT 14 2014
...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY EVENING...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL WEDNESDAY EVENING.
* AT 2:15 PM TUESDAY THE STAGE WAS 17.4 FEET...AND RISING.
* FLOOD STAGE IS 18 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER IS RISING RAPIDLY.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE
RISING TO 18.9 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE
WEDNESDAY EVENING.
* IMPACT...AT 18 FEET...FLOODING OCCURS OVER THE LOWER RIVER BANKS.
&&
LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
4069 9172
$$6 follow-up statements
888
WGUS83 KDVN 142040
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT TUE OCT 14 2014
.HEAVY RAIN THE PAST TWO DAYS HAS PUSHED PARTS OF THE SKUNK AND
DES MOINES RIVERS INTO FLOOD.
RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
&&
IAC107-151240-
/O.EXT.KDVN.FL.W.0100.141014T2038Z-141018T0000Z/
/SIGI4.1.ER.141014T2015Z.141015T1200Z.141016T1200Z.NO/
340 PM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL THURSDAY MORNING.
* AT 3:30 PM TUESDAY THE STAGE WAS 16.0 FEET...AND RISING.
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING.
* RECENT ACTIVITY...THE RATE OF RISE ON THE RIVER IS BEGINNING TO
SLOW DOWN.
* FORECAST...RISE TO 17.0 FEET WEDNESDAY MORNING. FALL BELOW FLOOD
STAGE THURSDAY MORNING.
* IMPACT...AT 16 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME
COUNTY ROADS AND FARM HOUSES.
&&
LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
4129 9240
$$
IAC111-MOC045-151239-
/O.EXT.KDVN.FL.W.0101.141014T2038Z-141017T1800Z/
/SFLM7.1.ER.141014T2005Z.141015T1200Z.141016T0600Z.NO/
340 PM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THURSDAY MORNING.
* AT 3:15 PM TUESDAY THE STAGE WAS 18.1 FEET...AND RISING.
* FLOOD STAGE IS 18 FEET.
* MINOR FLOODING IS OCCURRING.
* RECENT ACTIVITY...THE CREST FORECAST HAS BEEN RAISED.
* FORECAST...RISE TO 19.5 FEET WEDNESDAY MORNING. FALL BELOW FLOOD
STAGE THURSDAY MORNING.
* IMPACT...AT 18 FEET...FLOODING OCCURS OVER THE LOWER RIVER BANKS.
&&
LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
4069 9172
$$893
WGUS83 KDVN 150307
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 PM CDT TUE OCT 14 2014
.HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS RESULTED IN FLOODING ON
PORTIONS OF THE ENGLISH...SKUNK AND DES MOINES RIVERS.
RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
&&
IAC103-183-151907-
/O.EXT.KDVN.FL.W.0102.000000T0000Z-141017T1115Z/
/KALI4.1.ER.141014T2232Z.141015T1200Z.141015T2315Z.NO/
1007 PM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE ENGLISH RIVER AT KALONA.
* UNTIL WEDNESDAY EVENING.
* AT 9:00 PM TUESDAY THE STAGE WAS 14.7 FEET...AND RISING.
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...RISE TO 15.1 FEET OVERNIGHT. FALL BELOW FLOOD
STAGE WEDNESDAY EVENING.
&&
LAT...LON 4151 9194 4148 9194 4144 9173 4146 9152
4152 9153
$$
IAC107-151906-
/O.EXT.KDVN.FL.W.0100.000000T0000Z-141019T0300Z/
/SIGI4.1.ER.141014T2015Z.141015T1800Z.141017T1500Z.NO/
1007 PM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL FRIDAY MORNING.
* AT 9:30 PM TUESDAY THE STAGE WAS 16.9 FEET...AND RISING.
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...RISE TO 17.4 FEET WEDNESDAY. FALL BELOW FLOOD STAGE
FRIDAY MORNING.
* IMPACT...AT 16 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME
COUNTY ROADS AND FARM HOUSES.
&&
LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
4129 9240
$$
IAC111-MOC045-151906-
/O.EXT.KDVN.FL.W.0101.000000T0000Z-141017T2100Z/
/SFLM7.1.ER.141014T2005Z.141015T0600Z.141016T0900Z.NO/
1007 PM CDT TUE OCT 14 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THURSDAY MORNING.
* AT 9:15 PM TUESDAY THE STAGE WAS 20.2 FEET...AND RISING.
* FLOOD STAGE IS 18 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...RISE TO 20.5 FEET WEDNESDAY MORNING. FALL BELOW FLOOD
STAGE THURSDAY MORNING.
* IMPACT...AT 20 FEET...THE ST. FRANCISVILLE BOAT RAMP IS UNDER
WATER.
&&
LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
4069 9172
$$530
WGUS83 KDVN 150947
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 AM CDT WED OCT 15 2014
.HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS RESULTED IN MINOR FLOODING
ON PORTIONS OF THE ENGLISH...SKUNK AND DES MOINES RIVERS.
RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
&&
IAC103-183-160147-
/O.CON.KDVN.FL.W.0102.000000T0000Z-141017T1115Z/
/KALI4.1.ER.141014T2232Z.141015T1200Z.141015T2315Z.NO/
447 AM CDT WED OCT 15 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE ENGLISH RIVER AT KALONA.
* UNTIL THIS EVENING.
* AT 4:00 AM WEDNESDAY THE STAGE WAS 14.9 FEET...AND STEADY.
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...CREST NEAR 15.0 FEET THIS MORNING...THEN BEGIN FALLING.
FALL BELOW FLOOD STAGE THIS EVENING.
&&
LAT...LON 4151 9194 4148 9194 4144 9173 4146 9152
4152 9153
$$
IAC107-160146-
/O.EXT.KDVN.FL.W.0100.000000T0000Z-141018T2153Z/
/SIGI4.1.ER.141014T2015Z.141015T0445Z.141017T0953Z.NO/
447 AM CDT WED OCT 15 2014
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL FRIDAY MORNING.
* AT 3:30 AM WEDNESDAY THE STAGE WAS 16.6 FEET...AND FALLING.
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...CRESTED OVERNIGHT. FALL BELOW FLOOD STAGE FRIDAY
MORNING.
&&
LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
4129 9240
$$
IAC111-MOC045-160146-
/O.CON.KDVN.FL.W.0101.000000T0000Z-141017T2100Z/
/SFLM7.1.ER.141014T2005Z.141015T0645Z.141016T0900Z.NO/
447 AM CDT WED OCT 15 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THURSDAY MORNING.
* AT 4:15 AM WEDNESDAY THE STAGE WAS 20.3 FEET...AND FALLING.
* FLOOD STAGE IS 18 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...CRESTED OVERNIGHT. FALL BELOW FLOOD STAGE THURSDAY MORNING.
&&
LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
4069 9172
$$247
WGUS83 KDVN 151515
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 AM CDT WED OCT 15 2014
.MINOR FLOODING DUE TO RECENT RAINFALL CONTINUES ALONG PORTIONS OF THE SKUNK
RIVER AND DES MOINES RIVER.
RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
&&
IAC107-160715-
/O.EXT.KDVN.FL.W.0100.000000T0000Z-141017T0240Z/
/SIGI4.1.ER.141014T2015Z.141015T0445Z.141015T1440Z.NO/
1015 AM CDT WED OCT 15 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...
THE FLOOD WARNING CONTINUES FOR
THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL THIS MORNING.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 16.0 FEET...AND FALLING.
* FLOOD STAGE IS 16 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...FALL BELOW FLOOD STAGE THIS MORNING.
&&
LAT...LON 4124 9206 4126 9201 4131 9213 4134 9240
4129 9240
$$
IAC111-MOC045-160714-
/O.EXT.KDVN.FL.W.0101.000000T0000Z-141017T2248Z/
/SFLM7.1.ER.141014T2005Z.141015T0645Z.141016T1048Z.NO/
1015 AM CDT WED OCT 15 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THURSDAY MORNING.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 20.1 FEET...AND FALLING.
* FLOOD STAGE IS 18 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 20 FEET...THE ST. FRANCISVILLE BOAT RAMP IS UNDER
WATER.
&&
LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
4069 9172
$$875
WGUS83 KDVN 160030
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
730 PM CDT WED OCT 15 2014
.UPDATED INFORMATION FOR THE DES MOINES RIVER AT ST FRANCISVILLE.
RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
&&
IAC111-MOC045-161630-
/O.EXT.KDVN.FL.W.0101.000000T0000Z-141017T1632Z/
/SFLM7.1.ER.141014T2005Z.141015T0645Z.141016T0432Z.NO/
730 PM CDT WED OCT 15 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL THIS EVENING.
* AT 7:15 PM WEDNESDAY THE STAGE WAS 18.8 FEET...AND FALLING.
* FLOOD STAGE IS 18 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...FALL BELOW FLOOD STAGE LATE THIS EVENING.
* IMPACT...AT 18 FEET...FLOODING OCCURS OVER THE LOWER RIVER BANKS.
&&
LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
4069 9172
$$102
WGUS83 KDVN 160507
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT THU OCT 16 2014
RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
&&
IAC111-MOC045-160537-
/O.CAN.KDVN.FL.W.0101.000000T0000Z-141017T1632Z/
/SFLM7.1.ER.141014T2005Z.141015T0645Z.141016T0324Z.NO/
1207 AM CDT THU OCT 16 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE DES MOINES RIVER AT ST FRANCISVILLE.
* AT 11:15 PM WEDNESDAY THE STAGE WAS 17.8 FEET...AND FALLING.
* FLOOD STAGE IS 18 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...FALL TO 13.0 FEET FRIDAY MORNING.
&&
LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
4069 9172
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Oct 14, 12:35 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 14, 12:35 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1235 PM CDT TUE OCT 14 2014 .SYNOPSIS... ISSUED AT 327 AM CDT TUE OCT 14 2014 IT ALWAYS WILL AMAZE ME THAT A SYNOPTIC STORM THE SIZE OF 1/3 OF THE CONTINENTAL UNITED STATES CAN PRODUCE A NEARLY STATIONARY LOW AND FRONTAL SYSTEM INSIDE OUR CWA FOR OVER 12 HOURS. THIS OVERNIGHT AND THIS PAST EVENING...IT CERTAINLY HAS. LOW PRESSURE IS SYNOPTICALLY LOCATED NEAR QUINCY ILLINOIS...BUT A MESOSCALE LOW CIRCULATION/ OCCLUDING SURFACE LOW WITH ACTIVE PRECIPITATION HAS REMAINED BETWEEN WASHINGTON IOWA AND MUSCATINE SINCE THIS PAST EVENING. THIS HAS TIED THE FRONT DOWN TO A NEARLY STATIONARY POSITION... WITH A LATE SPRING-LIKE NIGHT OF WARM SECTOR AIR FROM BURLINGTON IOWA NORTHEAST THROUGH THE QUAD CITIES...AND FREEPORT. ALL THE WHILE...JUST 10 OR SO MILES TO THE WEST OF THAT LINE...STRONG NORTH WINDS...COOL TEMPERATURES AND PERSISTENT MODERATE RAIN CONTINUES. THIS LINE HAS DEFINED A NEARLY DRY NIGHT...FROM AN EXCEPTIONALLY WET ONE. THE RAIN IN OUR NORTHWESTERN 1/2 OF THE CWA IS ON THE EASTERN FLANK OF A WELL DEFINED DEFORMATION ZONE ALOFT WHILE FORMED IN THE LOW OCCLUSION PROCESS THIS PAST EVENING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 327 AM CDT TUE OCT 14 2014 THE SYNOPTIC LOW NEAR QUINCY SHOULD BECOME THE MORE DOMINANT LOW THIS MORNING AS THE SYNOPTIC SYSTEM CONTINUES TO MATURE. DURING THIS PROCESS FORCING OVER THE CURRENT DEFORMATION ZONE SHOULD SLOWLY WEAKEN...RESULTING IN LESS INTENSITY OF RAIN OVER CENTRAL IOWA TO WISCONSIN AND SOUTHEAST MINNESOTA. HOWEVER...AS THIS OCCURS...SIGNS POINT TO A NEW DEFORMATION ZONE RAIN EVENT DEVELOPING GENERALLY OVER THE CURRENT POSITION OF THE FRONT...NEAR THE MISSISSIPPI RIVER. SO...WHILE RADAR TRENDS THROUGH 8 AM WILL LIKELY SHOW WEAKENING...A NEW ROBUST AREA OF RAIN AND SHOWERS WILL FORM TODAY...BLOOMING ROUGHLY IN THE 8 AM TO 11 AM TIME FRAME. LIKE THE CURRENT AREA OF RAINS IN OUR NORTHWEST CWA...THESE WILL NOT BE MOVING SIGNIFICANTLY...AND CONTINUE TO HAVE SEASONALLY HIGH AMOUNTS OF MOISTURE TO WORK FROM. IN FACT...IF OUR EASTERN 1/2 OF THE CWA SEES A LONGER DURATION OF RAIN FREE HOURS THIS MORNING THAN EXPECTED...WE MAY SEE SOME WEAK THUNDERSTORMS EMBEDDED IN THE RAIN WHEN THEY DEVELOP. RAIN AMOUNTS SHOULD GENERALLY BE A HALF INCH OR LESS TODAY...BUT WITHIN THE CORE OF THE NEW BANDS OF RAIN...AMOUNTS OVER 1 INCH ARE CERTAINLY POSSIBLE BUT NOT OVERLY WIDESPREAD. POPS WILL BE VERY HIGH AGAIN TODAY...WEST AT THE BEGINNING OF THE PERIOD...AND BY MID MORNING...HIGH OVER THE ENTIRE CWA. BANDS OF RAIN SHOULD BE IN PLACE THROUGH THE AFTERNOON AND EARLY EVENING HOURS...BUT RAINFALL COVERAGE SHOULD DECREASE SIGNIFICANTLY AFTER MID EVENING AS THE DEFORMATION ZONE BEGINS TO LOOSE CONTACT WITH A DEEP MOISTURE FEED. WINDS TODAY WILL BE QUITE STRONG WEST OF THE LOW CENTER...MUCH LIKE WHAT IS OCCURRING IN CENTRAL IOWA AT THIS TIME...20 TO 30 MPH NORTH WINDS WILL DEVELOP OVER CENTRAL AREAS BY MID MORNING AS WELL...ROUGHLY TIMED WITH WHEN RAINS SHOULD BECOME EXPANSIVE. THIS WILL MAKE FOR A MISERABLE DAY FOR MOST. NEAR STEADY TEMPERATURES IN THE 50S WEST TO LOWER 60S EAST WILL BE FOUND TODAY...AND THIS WILL MORE OR LESS BE THE HIGH...AS THE LOW SHIFTS EAST TODAY...ALL AREAS WILL FALL TO THE 50S...RESULTING IN STEADY TEMPS WEST AND FALLING TEMPERATURES EAST. ERVIN .LONG TERM...(WEDNESDAY THROUGH NEXT MONDAY) ISSUED AT 327 AM CDT TUE OCT 14 2014 WEDNESDAY AND THURSDAY...BULK OF 00Z RUN SOLUTIONS AND SREF IDEA IS FOR CLOSED/BLOCKED UPPER CYCLONE TO SLOWLY GYRATE ACROSS NORTHERN INDIANA INTO WESTERN OH THROUGH WED NIGHT. THIS LATEST PLACEMENT AND MOVEMENT STILL SUGGESTS WRAP AROUND SHOWERS/AREAS OF LIGHT RAIN TO ROTATE AC RS AT LEAST THE EASTERN HALF OF THE DVN CWA FOR MUCH OF THE DAY WED...BUT DIMINISHING BY LATE AFTERNOON. STILL MAINLY CLOUDY WITH BRISK NORTH WINDS AC RS THE ENTIRE CWA INTO WED EVENING... MOST OF THE CWA HELD IN THE MID TO UPPER 50S ALTHOUGH SOME CHANCE FOR BREAKS ON WESTERN FRINGE OF CLOUD SHIELD TO MAKE IT INTO THE WESTERN CWA AND ALLOW TEMPS TO NEAR 60. WED NIGHT A TRANSITION PERIOD WITH BOTH SFC AND UPPER RIDGING EDGING EASTWARD AC RS IA INTO FAR NW IL. LATEST FCST SOUNDING SUGGEST TOP-DOWN DRYING AND SUBSIDENCE TO ACCELERATE INTO EARLY THU MORNING...BUT LOW CLOUD DECK MAY MAINTAIN/ GET TRAPPED AC RS MUCH OF THE EASTERN 2/3S IF NOT MORE OF THE CWA INTO THU MORNING. WHILE ORGANIZED LIGHT RAIN MAY DIMINISH WED EVENING... SOME LINGERING DRIZZLE MAY OCCUR THROUGH MIDNIGHT ESPECIALLY EAST OF THE MS RIVER. WITH SFC WIND GOING LIGHT AND POSSIBLY CONVERGENT INTO EARLY THU MORNING...ANY AREAS THAT DO MANAGE TO EXPERIENCE ANY BREAKS IN THE CLOUD COVER MAY BE SUSCEPTIBLE TO FOG DEVELOPMENT...BUT THESE DETAILS TO UNCERTAIN AT THIS POINT TO INCLUDE IN THE FCST FOR NOW. MOST LOWS IN THE LOWER TO MID 40S. DIMINISHING CLOUD COVER AND INCREASING LLVL RETURN FLOW TO THE SOUTH OF EASTWARD PROGRESSING NORTHERN STREAM WAVE ROLLING ALONG THE U.S./CANADA BORDER COULD COMBINE TO BOOST THU HIGHS WELL UP IN THE 60S. ELEVATED WARM AIR ADVECTION SIGNAL THU NIGHT TO SOUTH OF LARGE SCALE PHASING PROCESS OF THE NORTHERN BORDER WAVE AND EASTERN OH RIVER VALLEY/GREAT LAKES CYCLONE...COULD PRODUCE A MID DECK OF AC ACROSS THE REGION INTO FRI MORNING AFFECTING LOW TEMPS...BUT FOR NOW WILL ADVERTISE MID TO UPPER 40S. FRIDAY THROUGH NEXT MONDAY...MEAN LOW TO MID LEVEL FLOW PATTERN TO BEGIN TO VEER ON FRI TO SOUTH OF LARGE FRESHLY ESTABLISHED VORTEX AC RS THE NORTHEASTERN GREAT LAKES AND JAMES BAY REGION. THIS PATTERN TO EVENTUALLY COLD AIR ADVECT LATE FRI INTO SAT...BUT ENOUGH LAG TO ALLOW TEMPS TO WARM AGAIN WELL INTO THE 60S ACROSS THE CWA FOR FRI HIGHS. MEDIUM RANGE SOLUTIONS VARYING ON EXTENT OF WRAP AROUND CLOUD COVER FRI AFTERNOON AND EVENING...BUT FEEL BULK OF THE CWA WILL BE MOSTLY SUNNY AND EMBEDDED PRECIP REMAIN WELL TO THE NORTHEAST IN WI. BOUNDARY LAYER COLD AIR ADVECTION COULD PRODUCE SOME UPPER 30S IN THE NORTHWESTERN CWA BY SAT MORNING...OTHERWISE MORE LOWER 40S. MAY BE A BETTER CHANCE FOR SOME WRAP AROUND STRATOCU INTO THE NORTHEASTERN CWA ON SAT...WITH ONGOING LLVL CAA MAKING FOR HIGHS IN THE 50S. LIGHT WIND REGIME ASSOCIATED WITH SFC RIDE LOBE EXTENDING OUT OF THE NORTHERN PLAINS AND INTO IA...MAY ALLOW FOR WIDESPREAD LOWS IN THE MID 30S TO NEAR 40 SAT NIGHT IF SKIES CLEAR. THE 00Z MEDIUM RANGE SOLUTIONS THEN DIVERGE IN HANDLING OF POSSIBLE CLIPPER TYPE WAVE DIGGING DOWN IN NORTH-WESTERLIES LATE SUNDAY INTO MONDAY. THE 00Z ECMWF AND ESPECIALLY THE GEM ARE MORE BULLISH WITH SUCH A FEATURE AND BREAK OUT SHOWERS ACROSS THE CWA LATE SUNDAY INTO SUNDAY NIGHT IN THE FEATURE/S LEAD WAA PATTERN...BUT FOR NOW WILL KEEP THE FCST DRY AND AWAIT FURTHER RUNS TO DIAL IN IF NEEDED. ..12.. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1224 PM CDT TUE OCT 14 2014 VERTICALLY STACKED UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM OVER WESTERN IL WILL BE SLOW TO MOVE EASTWARD. WIDESPREAD MVFR CONDITIONS WITH AREAS OF IFR CIGS AND VSBYS IN RAIN WILL PERSIST THROUGH THE AFTERNOON BEFORE A SLOW GRADUAL IMPROVEMENT BEGINS FROM WEST TO EAST. OVERNIGHT CONDITIONS SHOULD BE GENERALLY MVFR...AND AS THE SYSTEM MOVES EAST AND DRIER AIR SLOWLY INFILTRATES THE AREA...CIGS SHOULD LIFT AND BEGIN TO BREAK UP TOMORROW WITH VFR CONDITIONS PREVAILING...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. WINDS THROUGH THE PERIOD WILL BE FROM THE NORTH AT OR ABOVE 10 KTS WITH STRONGER GUSTS UP TO AROUND 30 KTS THIS AFTERNOON. WOLF && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...ERVIN SHORT TERM...ERVIN LONG TERM...12 AVIATION...WOLF
Hazardous weather outlook, Oct 14, 4:15 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 AM CDT TUE OCT 14 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 415 AM CDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR ACROSS EASTERN IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.
In the hours before
Local storm report, Oct 14, 11:47 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 AM CDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
10/14/2014 M2.00 INCH WASHINGTON IA TRAINED SPOTTER
STORM TOTAL.
&&
GROSSLocal storm report, Oct 14, 11:48 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 AM CDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HEAVY RAIN 6 NE CEDAR RAPIDS 42.03N 91.59W
10/14/2014 M2.20 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL ENDING AROUND 230 AM.
0500 AM HEAVY RAIN SOLON 41.81N 91.49W
10/14/2014 M2.39 INCH JOHNSON IA BROADCAST MEDIA
24 HOUR TOTAL ENDING AROUND 5 AM. AUTOMATED GAUGE RELAYED
BY KCRG
0555 AM HEAVY RAIN 2 SSW LADORA 41.73N 92.20W
10/14/2014 E2.50 INCH IOWA IA TRAINED SPOTTER
24 HOUR TOTAL
0556 AM HEAVY RAIN NORTH ENGLISH 41.52N 92.08W
10/14/2014 M1.98 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0623 AM HEAVY RAIN 3 SSW CENTER JUNCTION 42.08N 91.11W
10/14/2014 M2.40 INCH JONES IA TRAINED SPOTTER
STORM TOTAL SO FAR SINCE YESTERDAY MORNING.
0628 AM HEAVY RAIN 3 SSW ANAMOSA 42.07N 91.30W
10/14/2014 M2.61 INCH JONES IA CO-OP OBSERVER
24-HR TOTAL.
0700 AM HEAVY RAIN ATKINS 42.00N 91.86W
10/14/2014 M2.30 INCH BENTON IA PUBLIC
24 HOUR TOTAL. RECIEVED VIA TWITTER REPORT
0742 AM HEAVY RAIN 2 NNW NORTH LIBERTY 41.76N 91.62W
10/14/2014 M2.10 INCH JOHNSON IA TRAINED SPOTTER
24 HOUR TOTAL
0808 AM HEAVY RAIN LADORA 41.76N 92.19W
10/14/2014 M2.25 INCH IOWA IA CO-OP OBSERVER
24-HR TOTAL.
0808 AM HEAVY RAIN IOWA CITY 41.66N 91.54W
10/14/2014 M2.00 INCH JOHNSON IA CO-OP OBSERVER
24-HR TOTAL.
0808 AM HEAVY RAIN CENTRAL CITY 42.20N 91.52W
10/14/2014 M2.30 INCH LINN IA CO-OP OBSERVER
24-HR TOTAL.
0808 AM HEAVY RAIN CASCADE 42.30N 91.01W
10/14/2014 M2.92 INCH DUBUQUE IA CO-OP OBSERVER
24-HR TOTAL.
0808 AM HEAVY RAIN VINTON 42.16N 92.03W
10/14/2014 M2.17 INCH BENTON IA CO-OP OBSERVER
24-HR TOTAL.
0808 AM HEAVY RAIN MONTICELLO 42.24N 91.19W
10/14/2014 M2.72 INCH JONES IA CO-OP OBSERVER
24-HR TOTAL.
0815 AM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
10/14/2014 M2.00 INCH WASHINGTON IA TRAINED SPOTTER
STORM TOTAL.
&&
GROSSLocal storm report, Oct 14, 2:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
238 PM CDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN BEAVERDALE 40.85N 91.22W
10/14/2014 M2.10 INCH DES MOINES IA TRAINED SPOTTER
RAINFALL TOTAL OVERNIGHT THROUGH 2 PM.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 12:47 PM CDT | River Flood Warning | DVN | Keokuk | 3 days |
Nearby
River Flood Warnings in Missouri, 2014River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.